MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported when the product was opened on the operating table, the doctor applied the catheter to the doctor to test the exhaust function and found that there was a hole in the top of the valve.The procedure was completed with backup product(s).The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, valve flux test, and preimplantation testing.The valve did not meet the requirements for pressure-flow testing.The valve did not meet the requirement for leak testing due to tears on the dome.There was damage to the inlet connector.It is unknown how or when the damaged occurred.The ifu that accompanies the product cautions that, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components¿.¿.Proteinaceous and crystalline debris was observed on the interior and exterior of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion¿¿ and ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.Blue markings were observed on the valve.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
There was not any environmental/external/patient factors that may have led or contributed to the issue.

Brand Name
STRATA NSC VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8812422
Report Number2021898-2019-00287
Device Sequence Number2657651
Product Code JXG
UDI-Device Identifier00643169975804
UDI-Public00643169975804
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number42365
Device Catalogue Number42365
Device Lot NumberE48895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1